MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD DERMALON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

DAVIS & GECK CARIBE LTD DERMALON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Model Number 88861741-31
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during skin closure, the needle detached away from the suture.Another suture with different lot number was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led a photographic evaluation of one image of the device.A visual inspection of the returned photos noted a needle and a suture.It was noted that the needle was broken at the suture swage.Do to the quality of the image, the break site could not be adequately inspected.As no sealed samples were returned, functional testing could not be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Additionally, the investigation detected an unreported condition of needle broken that has no relationship to the reported condition.A definitive root cause could not be determined with regard to this condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.Post market vigilance (pmv) received thirteen product sealed with the appropriate packaging for evaluation.Visual inspection noted tactile and microscopic inspection of the sutures was performed with no abnormalities.Microscopic inspection of the needles also noted no abnormalities.It was reported that the needle unexpectedly separated from the thread.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The evaluation detected an unreported condition: the needle swage was note to be broken.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
DERMALON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key10053515
Report Number9612501-2020-00724
Device Sequence Number3357725
Product Code GAR
UDI-Device Identifier10884521070721
UDI-Public10884521070721
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K981582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number88861741-31
Device Catalogue Number88861741-31
Device Lot NumberD9F0982FY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer05/21/2020
12/04/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/05/2020
12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1